MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS FEMORAL IMPACTOR; INSTRUMENT, KNEE

ONKOS SURGICAL ELEOS FEMORAL IMPACTOR; INSTRUMENT, KNEE
Lot Number 1488407
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record was reviewed and did not indicate any nonconformance that would have led to this malfunction.The instrument was returned for further analysis and this report will be supplemented when further information is made available.
 
Event or Problem Description
During a training event it was identified that a reusable femoral impactor was missing the two screws needed to hold the driver head to the handle of the impactor.
 
Additional Manufacturer Narrative
The device history record was reviewed and did not indicate any nonconformance that would have led to this malfunction.The instrument was returned for further analysis and this report will be supplemented when further information is made available.The contract manufacturer evaluated the returned instrument and found visible wear, which is consistent for normal use of the instrument.Also, the appropriate screws were able to be threaded into the screw holes on the handle.Additionally, they highlighted that cleaning and handling instructions state, "where applicable, multi-component instruments should be disassembled for appropriate cleaning".The contract manufacturer concluded that the cause of the missing screws was likely due to improper disassembly/reassembly during cleaning/reprocessing.This complaint involved a reusable instrument whose life span depends on the method in which it is used, the duration of use, and its handling between uses.Additionally, the damaged instrument made it into the field because the central distribution center was unaware of the required subcomponents for this instrument.Further inspection criteria were provided to the central distribution center to prevent the reoccurrence of this complaint.The root cause for the femoral impactor missing its screws could not be determined but could have potentially been attributed to increased handling use or improper disassembly/reassembly during cleaning reprocessing.Based upon the device history review and evaluation of the returned component it was concluded that the instrument failure could not be attributed to the manufacturing of the eleos component.
 
Event or Problem Description

Brand Name
ELEOS FEMORAL IMPACTOR
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
MDR Report Key8722302
Report Number3013450937-2019-00029
Device Sequence Number11393772
Product Code KRO
UDI-Device IdentifierB27825107600E0
UDI-PublicB27825107600E0
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Lot Number1488407
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1